Zantac is a medication that can help reduce the symptoms of heartburn. When you swallow, off in the distance on your food pipe, there’s a little hinged door called the lower esophageal sphincter that lets food and liquid into your stomach. If acid from your stomach backs up into this part of the tube, it can cause an incredibly uncomfortable burning sensation in the chest. Zantac reduces this acid by blocking its production.
However, Zantac comes with potential side effects. It can cause drowsiness and dizziness, nausea, blurred vision, and headache. It would be best not to take Zantac with other medicines that contain aspirin as it would cause liver damage. The potential risks for pancreatic cancer from Zantac are also not any less. Therefore, it is important to talk to your doctor before taking Zantac.
Why is Zantac Dangerous?
If you take Zantac when it is not indicated, in other words taking it more than you should, you will most likely suffer from a whole host of side effects that are not pleasant to experience. It has been reported that taking too much Zantac can cause a whole range of adverse effects:
Zantac can cause headaches. You should make sure you do not suffer from headaches when you are on Zantac. If you begin feeling the first signs of a headache (or any pain), immediately stop taking Zantac medications and call your doctor as soon as possible.
Nausea or Vomiting
Another common side effect of Zantac is nausea and vomiting. Stop taking Zantac and call your doctor right away if you experience nausea, vomiting, dizziness, or stomach pain after starting to take Zantac.
Zantac is a stomach medication and can cause anemia. If you think that you are anemic and you are on Zantac, it is best to stop taking the medication immediately and call your doctor. Some conditions can cause anemia so going to a doctor to rule out anemia is not a bad idea at all.
If you have any of the above symptoms when taking Zantac, you should immediately contact your healthcare provider.
Is Zantac Recalled?
Yes, it is. Zantac was recalled in April 2021. It is important to note that this is a recall, meaning that there was a health risk. The FDA will not always pull medication off the market, but it is always for a reason when they do.